n for the infection 2 days ago, but the pain from the swelling is blinding. I was also taking motrin 600, they no longer seem to be working. I had tramadol, I took that because the doctor said it should relax my muscles, at least enough to open my mouth so this infected tooth can be extracted. Is Tramadol a muscle relaxant? nothing I have read said so
9 Jul 2012
It's more of a pain killer, called an opoid. It should help with the pain. Call your dentist tomorrow and tell him of the swelling and severe pain, he may ask you to come in, or at least help you with another antibiotic, and tell you any other relief tips or another stronger pain med. try to ice the area. When all else fails on Sunday's, use ice and call him tomorrow.sometimes they use a second antibiotic called metronidazole, this is very strong and you absolutely can NOT drink on it. It will make you hurl fast and hard if you do, so if he gives you that, do NOT drink alcohol while on it. If you are female and on birth control, use a back up method while on 2 antibiotics, some lessen the effect of birth control pills. Also, antibiotic use can cause yeast infections or thrush, you might ask for a diflucan talent to use mid treatment and after treatment with the antibiotics. Hope you feel better. And their is always orajel too or those throat lozenges that numb, chloraseptic. Patti
9 Jul 2012
You poor thing! You're right, the pain from that kind of infection can be unholy at the best. You really do need to get to a dentist right away. Most dentists will not extract the tooth while it is that infected and swollen, but it does sound as if you need another kind of antibiotic. He should also be able to prescribe you another painkiller for the short term. But you really do need to be seen tomorrow. That kind of swelling can abcess through your gum into your mouth, into your jaw or through into your sinus cavity. None of which is a good thing. So ask for an emergency appointment if necessary. I hope you get this taken care of soon.
9 Jul 2012
Tramadol is not an opiate,it's a an opiate strenth non-opiate. Doctors & dentist write that for people instead of opiates to cover there asses so you can't come back later & say " you got me hooked on pain meds even though I've seen a ton of people on this site trying to kick Tramadol,Ultram,& that whole group of non-opiates but it does have something in it that causes it to be habit forming. Next time if you get a bad tooth ache ask for an opiate espesially if you dont havean addictive personality because it will work better(hopefully because I take 100mg Morphine er for a neck injury & I took a whole one & it didn't even touch the pain. Sorry to hear about your situation but if there's an affordable way to save the tooth I'd do it because I had some teeth pulled & man I wish I had am back. Good luck.
9 Jul 2012
Hi badtooth - The tramadol probably reduced that "throbbing" feeling inside your mouth. You can also gargle and swish through your mouth a glass of warm water mixed with 3tbps. of salt. This will help the swelling and help with the inflammation as well. You can actually do this after you eat but at least 2-3 times a day without any adverse effects from this. Gargling should be done for about 30 seconds - swishing the salt water throughout your entire mouth. I hope you get to feeling better soon and also you can use warm compresses on your face to help with the pressure from the swelling. Did the dentist prescribe the tramadol or your PCP?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I recently had a filling,and a few weeks later my teeth started to hurt,my nose was swollen,because of the tooth pain,now the swollen part still ...
2 answers • 28 Oct 2010
Pain with facial swelling and with what appears to puss at front upper tooth area - hole where awtooth broke off. Area below eye and next to nose ...
2 answers • 8 Mar 2012
My tongue and the inside mouth feels like raw hamburger meat, cant drink anything , its so painful I cant brush my teeth. I was given this medication ...
2 answers • 6 Dec 2013
Took one Levofolxacin 500 mg., face is still swelling and eye area is now swelling. it looks like I have fluid sac filling under it. Should I be ...
1 answer • 23 Mar 2014
On the bottom right side of my mouth is swollen and is painful to touch. also experincing tooth pain
its started a few days ago with just my tooth it was making it hard to eat and drink then the next morning it was all swollen and sore. the only ...
2 answers • 29 Apr 2014